On Regime Switching Models
Zhenni Tan and
Yuehua Wu ()
Additional contact information
Zhenni Tan: Department of Mathematics and Statistics, York University, 4700 Keele St., Toronto, ON M3J 1P3, Canada
Yuehua Wu: Department of Mathematics and Statistics, York University, 4700 Keele St., Toronto, ON M3J 1P3, Canada
Mathematics, 2025, vol. 13, issue 7, 1-24
Abstract:
Regime switching models have been widely studied for their ability to capture the dynamic behavior of time series data and are widely used in economic and financial data analysis. This paper reviews various regime switching models with various regime switching mechanisms, including threshold models, hidden Markov regime switching models, hidden semi-Markov regime switching models, and smooth transition models. The focus is on regime switching models for time series, studying their underlying frameworks, popular variants, and commonly used estimation methods. In addition, six different regime switching models are compared using two real-world datasets.
Keywords: regime switching; threshold; hidden semi-Markov; smooth transition; sojourn distribution (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2025
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
https://www.mdpi.com/2227-7390/13/7/1128/pdf (application/pdf)
https://www.mdpi.com/2227-7390/13/7/1128/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:13:y:2025:i:7:p:1128-:d:1623629
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().